Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 24, 2012, 8:30 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 8:30 PM EDT (00:30 UTC)
- Expired
- Jun 24, 2012, 9:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 24, 4:12 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 24, 4:12 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT SUN JUN 24 2012
.DISCUSSION...
LARGE WIND FIELD AROUND TS DEBBY IS PRODUCING STRONG LOW LEVEL
SHEAR OVER WC AND SW FL EVIDENCED BY THE MANY CELLS EXHIBITING
STRONG ROTATION WEST OF LAKE OKEECHOBEE. AS THE CELLS LIFT
NORTHWARD THEY HAVE BEEN MOVING AWAY FROM THE AXIS OF MAXIMUM
SHEAR AND THUS WEAKENING. HOWEVER CONCERN REMAINS FOR ISOLATED
TORNADOES ESP LAKE AND MARTIN COUNTIES THRU EARLY THIS EVENING.
LARGE AREA OF MODERATE RAIN IS PRODUCING ABOUT 0.25 INCH PER HOUR
ACROSS ORLANDO NORTHWARD. WITH LITTLE MOTION ASSOCD WITH DEBBY...
WILL KEEP HIGH RAIN CHANCES ACROSS THE AREA OVERNIGHT. THE GFS
MODEL REMAINS THE ONLY CONSISTENT MODEL BRINGING DEBBY E/NE ACROSS
NORTH FLORIDA MON NIGHT. THE ECMWF AND UKMET MODELS APPEAR TO HAVE
ABANDONED THEIR PREVIOUS WESTWARD MOTION. THE ECMWF NOW BRINGS
DEBBY VERY SLOWLY NORTH TO THE FL PANHANDLE WED NIGHT. BOTH GFS AND
ECMWF SOLUTIONS ARE QUITE WET FOR CENTRAL FL AND THE TORNADO
THREAT WILL REMAIN ELEVATED ESP IF DEBBY DOES TRACK ACROSS NORTH
FL AS THE GFS HAS BEEN ADAMANTLY SAYING FOR DAYS. WILL HOLD OFF ON
A FLOOD WATCH FOR NOW.
WIND FIELDS ARE STRONG JUST ABOVE THE SURFACE AND GUSTY WINDS
30-35 MPH ARE EXPECTED AT THE SURFACE OVER NORTHERN INTERIOR
SECTIONS (ORLANDO NORTH AND WEST) INTO TONIGHT.
MON-WED (PREVIOUS)...THE EASTWARD SHIFT IN THE NON-GFS MODEL
GUIDANCE SUITE NOTWITHSTANDING...PREMISE OF THE EARLY WEEK
FORECAST IS BASED ON NHC TRACK WHICH KEEPS T.S. "DEBBY" WEST OF
FLORIDA BUT STILL IN A REGIME FEATURING A SE TO SOUTH FEED OF VERY
DEEP TROPICAL MOISTURE ON ITS EAST SIDE WITH HIGH (60-70 PCT) RAIN
CHANCES MON-TUE...DECREASING TO NEAR CLIMO (40) BY WED. STILL A
LOT OF UNCERTAINTY HERE...AND THE OVERALL TREND OVER THE LAST FEW
FORECAST CYCLES IS TO DELAY/DIMINISH THE EXTENT OF MEAN
DRYING...AS BOTH MODEL AND GRIDDED POP FORECASTS CONTINUE TO GET
NUDGED UPWARDS EACH CYCLE. MAX TEMPS ABOUT 1-2 CATS BELOW CLIMO
MON...A CAT OR LESS ON TUE...THEN NEAR CLIMO ON WED. MINS CONTINUE
ON THE WARM SIDE OF NORMAL.
THU-SUN...GENERAL TREND LOOKS TO BE TOWARD WEAK/FLAT H50 RIDGE
OVER THE CTRL-ERN CONUS AND A TROUGH OVER THE WESTERN ATLC. THE
CURRENT FORECAST SPLITS THE DIFFERENCE BETWEEN THE DRIER GFS AND
VERY MOST ECM...SHOWING TEMPS AND POPS NEAR CLIMO. WILL LIKELY GET
A CLEARER PICTURE ON THE LATE WEEK WEATHER ONCE THE GUIDANCE GETS
A BETTER HANDLE ON THE EVENTUAL TRACK OF "DEBBY" AND DISPOSITION
OF ITS REMNANTS.
&&
.AVIATION...
WIDESPREAD RA WITH EMBEDDED TSRA POSSIBLE. EXPECT PREVAILING MVFR
CONDS AFT 00Z WITH OCNL IFR CONDS FROM MCO NORTHWARD. SOUTHERN
TERMINALS MAY MAINTAIN VFR CIGS WITH TEMPO MVFR.
&&
.MARINE...
THE 993 MB TROPICAL CYCLONE OVER THE EASTERN GULF OF MEXICO IS
PRODUCING A TIGHT SOUTHERLY PRES GRAD RESULTING IN AROUND 20 KNOTS
OVER THE COASTAL WATERS SO HAVE RAISED SMALL CRAFT ADVISORY. HAVE
TRENDED TOWARD THE STRONGER GFS WINDS THRU TUESDAY WITH AN
INCREASE IN SEAS UP TO 8 FT OFFSHORE. NUMEROUS SHOWERS AND STORMS
EXPECTED THROUGH TUE...WITH COVERAGE DECREASING FROM MID TO LATE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 79 86 79 87 / 90 70 70 60
MCO 75 86 77 90 / 90 70 70 60
MLB 78 88 80 90 / 90 70 60 60
VRB 79 89 81 90 / 80 70 50 60
LEE 75 86 77 89 / 90 70 70 60
SFB 76 87 77 90 / 90 70 70 60
ORL 75 86 78 90 / 90 70 70 60
FPR 80 88 82 91 / 80 70 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR MARTIN-NORTHERN
LAKE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM...KELLY
LONG TERM....WEITLICHHazardous weather outlook, Jun 24, 7:49 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 749 PM EDT SUN JUN 24 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-251000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 749 PM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. .THUNDERSTORM IMPACT... OUTER RAINBANDS FROM TROPICAL STORM DEBBY WILL PUSH NORTH AND NORTHEAST AND SPREAD WIDESPREAD SHOWERS AND ISOLATED LIGHTNING STORMS ACROSS CENTRAL FLORIDA. INCREASED LOW LEVEL SHEAR WITHIN THE RAINBANDS WILL BE CAPABLE OF PRODUCING FUNNEL CLOUDS AND ISOLATED TORNADOES ESPECIALLY ACROSS WESTERN SECTIONS. A TORNADO WATCH REMAINS IN EFFECT FOR LAKE COUNTY THROUGH 5 AM. REMEMBER THAT LIGHTNING MAKES EVERY THUNDERSTORM DANGEROUS...EVEN IF THEY ARE ONLY PRODUCING A FEW STRIKES. IF THUNDER IS HEARD... SEEK SHELTER INDOORS OR IN AN ENCLOSED ALL METAL VEHICLE. .FLOOD IMPACT... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS GENERATED BY TROPICAL STORM DEBBY WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN ACROSS EAST CENTRAL FLORIDA. STORM TOTAL RAINFALL AMOUNTS MAY BE UP TO 6 INCHES OVER LAKE COUNTY THROUGH OVERNIGHT. ELSEWHERE...ADJACENT PORTIONS OF OSCEOLA AND ORANGE COUNTIES MAY SEE 3 TO 5 INCH AMOUNTS...WHERE PERSISTENT BANDS OF SHOWER ACTIVITY OCCUR. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS OF 35 TO 40 KNOTS PRIMARILY AFFECTING INLAND LAKES BUT ALSO THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OF MARTIN AND SAINT LUCIE COUNTIES. .WATERSPOUT IMPACT... TROPICAL STORM DEBBY WILL DRIFT VERY SLOWLY INTO THE NORTHEAST GULF OF MEXICO THROUGH TONIGHT. OUTER RAINBANDS WILL SPREAD NORTH AND EAST ACROSS EAST CENTRAL FLORIDA...SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED WATERSPOUTS OVER THE LARGER LAKES AS WELL AS INTRACOASTAL AND NEAR SHORE WATERS OF THE TREASURE COAST. BOATERS SHOULD USE CAUTION AND BE PREPARED TO TAKE QUICK EVASIVE ACTION IF A WATERSPOUT IS SEEN. .WIND AND SEA IMPACT... SURFACE AND BOUNDARY LAYER WINDS WILL FRESHEN OUT OF THE SOUTH AND SOUTHEAST THROUGH TONIGHT 20 TO 25 KNOTS WITH HIGHER GUSTS. SHORT PERIOD WIND WAVES PRODUCING CHOPPY CONDITIONS WILL MAKE BOATING CONDITIONS QUITE POOR. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL EAST CENTRAL FLORIDA COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICAL STORM DEBBY OVER THE NORTHEAST GULF OF MEXICO WILL DRIFT SLOWLY NORTHWARD EARLY THIS WEEK. THIS WILL PULL THE DEEPEST TROPICAL MOISTURE ACROSS THE FLORIDA PENINSULA WITH WIDESPREAD CLOUDINESS AND SHOWERS WITH ISOLATED LIGHTNING STORMS THROUGH TUESDAY. SCATTERED THUNDERSTORMS DUE TO INCREASED SURFACE HEATING MAY RETURN WEDNESDAY INTO THE WEEKEND. ADDITIONAL HEAVY RAINFALL AND POTENTIAL FLOODING CONCERNS WILL BE AROUND INTO EARLY NEXT WEEK...ESPECIALLY ALONG AND NORTH OF THE I-4 CORRIDOR. BOATING CONDITIONS FOR SMALL CRAFT ARE FORECAST TO REMAIN HAZARDOUS THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK
In the hours before
Special weather statement, Jun 24, 4:19 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 419 PM EDT SUN JUN 24 2012 FLZ045-053-242115- ORANGE-OSCEOLA- 419 PM EDT SUN JUN 24 2012 ...FUNNEL CLOUDS POSSIBLE OVER SOUTH CENTRAL ORANGE COUNTY...NORTH CENTRAL OSCEOLA COUNTY... AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER HARMONY...MOVING NORTH AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE US 192 NEAR HARMONY...LAKE MARY JANE...AND NARCOOSSEE. FUNNEL CLOUDS CAN TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS IF THESE STORMS APPROACH YOUR AREA. MOSES
Special weather statement, Jun 24, 4:27 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 427 PM EDT SUN JUN 24 2012 FLZ053-058-242130- OKEECHOBEE-OSCEOLA- 427 PM EDT SUN JUN 24 2012 ...FUNNEL CLOUDS POSSIBLE OVER NORTHWESTERN OKEECHOBEE COUNTY...SOUTH CENTRAL OSCEOLA COUNTY... AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 13 MILES SOUTHWEST OF KISSIMMEE PRAIRIE PRESERVE...MOVING NORTH AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE LAKE KISSIMMEE...LAKE MARIAN...AND STATE ROUTE 60 NEAR THE OSCEOLA-POLK COUNTY LINE. FUNNEL CLOUDS CAN TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS IF THESE STORMS APPROACH YOUR AREA. MOSES
Special weather statement, Jun 24, 7:17 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 717 PM EDT SUN JUN 24 2012 FLZ045-053-250015- ORANGE-OSCEOLA- 717 PM EDT SUN JUN 24 2012 ...FUNNEL CLOUDS POSSIBLE OVER CENTRAL ORANGE COUNTY...NORTH CENTRAL OSCEOLA COUNTY... AT 713 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERAL STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS UP TO 45 MPH OVER NARCOOSSEE...MOVING NORTH AT 45 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE LAKE MARY JANE...UNION PARK...NARCOOSSEE...STATE ROUTE 417 AND ORLANDO INTERNATIONAL AIRPORT. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. MOSES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:51 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
| Jun 24, 9:40 PM EDT | Tornado Warning | MLB | Okeechobee, Osceola | 50 min |
| Jun 24, 9:46 PM EDT | Flood Watch | MLB | Lake | 22 hr |
| Jun 24, 10:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 24, 10:26 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 94 min |
| Jun 24, 10:39 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 39 min |
| Jun 24, 11:14 PM EDT | Tornado Warning | MLB | Brevard, Orange | 46 min |
| Jun 25, 12:03 AM EDT | Special Weather Statement | MLB | Seminole | 27 min |
| Jun 25, 12:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 25, 4:36 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Jun 25, 10:45 AM EDT | Tornado Warning | MLB | Osceola | 24 min |
| Jun 25, 12:26 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Jun 25, 12:46 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 44 min |
| Jun 25, 1:39 PM EDT | Special Weather Statement | MLB | Saint Lucie | 36 min |
| Jun 25, 3:41 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jun 25, 4:17 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Jun 25, 7:09 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.